# SDR CA130115006

- Difficulty date: October 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 5,457 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2510 · Flight Compartment Equipment
- Part: Actuator
- Part number: UL18019VSP1130
- Condition: Failed
- Location: Seat Recline
- Stage of operation: CR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) UPON INSPECTION OF COPILOTS SEAT.  THE RECLINE ACTUATOR OBSERVED TO BE LEAKING OIL FROM SHAFT SEAL AREA.  ALSO NOTICED THAT ACTUATOR WAS ABLE TO BE COLLAPSED UNDER LITTLE MORE THAN SLIGHT AFTWARD PRESSURE ON SEAT BACK.  FIRST NOTICED IN FLIGHT BY CO PILOT, FLIGHT INSTRUCTOR WHEN SEAT BACK SLOWLY OVER TIME BEGAN TO CREEP AFTWARD, A TOTAL DISTANCE OF THE CREEPING WOULD BE .5 LINIER, INCH ON ACTUATOR SHAFT BUT THIS MOMENT OF TRAVEL PUT COPILOTS HEAD AND LINE OF SIGHT SEVEAL DEGREE CANTED UPWARD, OVER THE COURSE OF A 1 HR FLIGHT.
